MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.0/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.0/20; COVERED CORONARY STENT
Model Number 434896
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of a perforated vessel.2 to 3 hours after treatment patient was in tamponade.Drains were inserted to relieve pressure.Ballooned proximal area was still leaking.The pk papyrus 4.0/20 was deployed, still some leakage and it was continued to drain.Patient was discharged home next day and is well.
 
Additional Manufacturer Narrative
Neither the complaint instrument nor the angiographic material was returned for analysis, and the affected stent remained inside patient.Therefore no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections during which a 100 percent control of the stent cover is performed.Based on the conducted investigations, no manufacturing or material related root cause could be identified.

Brand Name
PK PAPYRUS US 4.0/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9908663
Report Number1028232-2020-01505
Device Sequence Number16318986
Product Code NIV
UDI-Device Identifier07640130447240
UDI-Public07640130447240
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number434896
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09192030
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age86 YR